Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes headaches with stomach ache and nausea?

I was recently treated for bronchitis with a double-dose of the Z-Pack and prednisone. I am 48 y/o male - I ended the dosage last Sunday - Yesterday I got a headache that has not gone away and I was not hungery (did not eat yesterday), stomach ache, nausea (no vomit), and I laid down yesterday at 4:00pm and woke up this morning for two hours, then back to sleep for another 5 hours. - My normal sleep pattern is I only require about 4 hours a night and cannot sleep any more than that amount of time. Is this a withdrawal from the steroids? I was prescribed more than I normally am prescribed for the Bronchitis I get usually once a year.
Fri, 6 Aug 2021
Report Abuse
General & Family Physician 's  Response
Hello,

You had been treated for bronchitis with double dose of steroids. You have finished with the dose and are experiencing headache, nausea, stomach ache, excessive sleep. You are experiencing withdrawal symptoms since you stopped taking prednisone or tapered off too quickly. You may experience severe fatigue and hence get sleepy or sleep for a very long time. Weakness, body aches, nausea, loss of appetite, light-headedness, loss of weight, pain abdomen, diarrhea, vomiting are all symptoms of withdrawal.

You are suggested to take rest, avoid stress and anxiety. Take sips of water and fluids all through the day, stay hydrated. Take antacids and PPIs to get rid of abdominal pain. Take a few biscuits or crackers before taking acetaminophen to get relief from headache. Take liquid food and food that is easily digestible. To avoid throwing out you can take anti emetics, one stat when needed. It may last for some days to weeks, take quality sleep and avoid getting depressed.

Stay adequately nourished. Take home made nutritious food. Get connected to a physical therapist and do exercises under him. Stay connected to your treating doctor so that you get urgent medical aid if your experience severe withdrawal symptoms. Stay away from addictions of any, do not neglect food. Do not skip meals, take food in time.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nupur K., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Prednisone


What causes headaches with stomach ache and nausea?

Hello, You had been treated for bronchitis with double dose of steroids. You have finished with the dose and are experiencing headache, nausea, stomach ache, excessive sleep. You are experiencing withdrawal symptoms since you stopped taking prednisone or tapered off too quickly. You may experience severe fatigue and hence get sleepy or sleep for a very long time. Weakness, body aches, nausea, loss of appetite, light-headedness, loss of weight, pain abdomen, diarrhea, vomiting are all symptoms of withdrawal. You are suggested to take rest, avoid stress and anxiety. Take sips of water and fluids all through the day, stay hydrated. Take antacids and PPIs to get rid of abdominal pain. Take a few biscuits or crackers before taking acetaminophen to get relief from headache. Take liquid food and food that is easily digestible. To avoid throwing out you can take anti emetics, one stat when needed. It may last for some days to weeks, take quality sleep and avoid getting depressed. Stay adequately nourished. Take home made nutritious food. Get connected to a physical therapist and do exercises under him. Stay connected to your treating doctor so that you get urgent medical aid if your experience severe withdrawal symptoms. Stay away from addictions of any, do not neglect food. Do not skip meals, take food in time. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nupur K., General & Family Physician